Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 30, NWS New York, NY

August 7, 2008Nassau County, Suffolk County, New York

NWS New York, NY issued this flash flood warning at Aug 7, 2008, 2:41 PM EDT for Nassau County, Suffolk County, New York. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2008, 2:41 PM EDT (18:41 UTC)
Expired
Aug 7, 2008, 4:45 PM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 50 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 2:41 PM EDTFLASH FLOOD1 S Jericho, NYEXITS 35 AND 36 CLOSED ON NORTHERN STATE PARKWAY DUE TO FLOODING
Aug 7, 2:47 PM EDTFLASH FLOODHuntington, NYROUTE 110 CLOSED IN BOTH DIRECTIONS AT CREEK ROAD DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 071841
FFWOKX
NYC059-103-072045-
/O.NEW.KOKX.FF.W.0030.080807T1841Z-080807T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
241 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
  WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 445 PM EDT...

* AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4075 7366 4080 7361 4084 7354 4090 7351
      4089 7347 4092 7349 4093 7349 4093 7342
      4091 7343 4091 7341 4093 7340 4094 7333
      4087 7323 4076 7332 4074 7345

$$

GOODMAN
2 follow-up statements
000 
WGUS71 KOKX 072010
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
410 PM EDT THU AUG 7 2008

NYC059-103-072045-
/O.CON.KOKX.FF.W.0030.000000T0000Z-080807T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-NASSAU NY-
410 PM EDT THU AUG 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
NORTHEASTERN NASSAU AND WESTERN SUFFOLK COUNTIES...

POOR DRAINAGE AND URBAN FLOODING CONTINUES ACROSS THE WARNED AREA.
WATERS LEVELS WILL GRADUALLY RECEDE. WHILE THE SHOWERS AND 
THUNDERSTORMS PRODUCING THE HEAVY RAIN HAVE MOVED EAST OF THE 
AREA...THERE IS THE POTENTIAL FOR SCATTERED SHOWERS AND 
THUNDERSTORMS THROUGH THE REMAINDER OF THE AFTERNOON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK.

LAT...LON 4075 7366 4080 7361 4084 7354 4090 7351
      4089 7347 4092 7349 4093 7349 4093 7342
      4091 7343 4091 7341 4093 7340 4094 7333
      4087 7323 4076 7332 4074 7345

$$

DSW
000 
WGUS71 KOKX 072043
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
443 PM EDT THU AUG 7 2008

NYC059-103-072051-
/O.EXP.KOKX.FF.W.0030.000000T0000Z-080807T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-NASSAU NY-
443 PM EDT THU AUG 7 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM EDT FOR NORTHEASTERN
NASSAU AND WESTERN SUFFOLK COUNTIES...

WATER LEVELS WILL CONTINUE TO RECEDE WITH ONLY MINOR NUISANCE 
FLOODING EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK.

LAT...LON 4075 7366 4080 7361 4084 7354 4090 7351
      4089 7347 4092 7349 4093 7349 4093 7342
      4091 7343 4091 7341 4093 7340 4094 7333
      4087 7323 4076 7332 4074 7345

$$

DSW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:08 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 7, 1:08 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
108 PM EDT THU AUG 7 2008

.SYNOPSIS...
AN UPPER LOW OVER ONTARIO WILL IMPACT THE WEATHER ACROSS THE
REGION INTO THIS WEEKEND. A SERIES OF TROUGHS WILL MOVE
THROUGH...WITH THE FIRST ONE COMING LATER TODAY. ISOLATED TO
SCATTERED CONVECTION IS POSSIBLE FROM EACH OF THESE SYSTEMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
#813 WHICH INCLUDES ALL OF NYC...WESTERN LONG ISLAND...NJ AND
WESTERN THREE-QUARTERS OF CT.

SHORTWAVE APPROACHES FROM THE WEST. BOTH THE NAM AND THE
OPERATIONAL GFS DEVELOPS A SFC WAVE JUST OVER THE TRI-STATE AREA
BETWEEN 18Z AND 00Z...WITH THE HEAVIEST PRECIP ACROSS THE NORTHERN
THIRD OF THE CWA. THE FIRST WAVE OF PRECIP IS JUST MOVING INTO
EASTERN PA AND ANOTHER ROUND OF CONVECTION IS APPROACHING WESTERN
NY/PA.

LATEST GFS SOUNDINGS SHOWING CAPE VALUES BETWEEN 700-800 J/KG
ALONG WITH A LIFTED INDEX LOWERING TO -4 LATE IN THE DAY. WILL
ALSO LOOK FOR 200 MB JET OF 80-90 KT MOVING INTO THE REGION AS
WELL. GFS SOUNDING ALSO SUPPORTS INVERTED-V PATTERN WHICH
SUGGESTS GUSTY WINDS AND HAIL. THE STORM PREDICTION CENTER KEEPS
THE TRI-STATE AREA UNDER A SLIGHT RISK FOR SEVERE STORMS AS
HIGHLIGHTED IN THE HWO.

WILL ALSO MENTION HEAVY RAIN IN ENHANCED WORDING IN ADDITION TO
GUSTY WINDS AND SMALL HAIL AS PWATS RANGE FROM 1.25 TO 1.5.
BASED ON MODEL SOUNDING...STORMS SHOULD MOVE FAIRLY QUICKLY...BUT
WOULD EXPECT STORMS TO PRODUCE LOCALLY HEAVY RAIN. WILL HAVE TO
MONITOR FOR POTENTIAL TRAINING OF CELLS TO DETERMINE FLOODING
POTENTIAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
BEST DYNAMICS PUSH EAST THIS EVENING. GFS/NAM AND CMC GEM DEVELOP
HEAVIEST QPF IN THE EARLY EVENING ACROSS CT ZONES. HELD ONTO CHC
POPS THROUGH ABOUT 04Z WHEN THE WEAK COLD FRONT MOVES THROUGH...THEN
GRADUALLY LOWERED THEM THROUGH THE OVERNIGHT. FRIDAY SHOULD BR DRY
INITIALLY...BUT THEN A DIURNAL CONVECTION PATTERN IS EXPECTED TO
BEGIN...WITH HIGHEST POPS IN THE LATE AFTERNOON/EARLY EVENING.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE POLAR VORTEX RESPONSIBLE FOR THE WEATHER FOR THE NEXT 5 DAYS
OR SO IS NOW AGREED UPON IN THE GFS/EC AND CMC GEM. THE SUBTLE
DETAILS...SUCH AS INDIVIDUAL ARE VERY DIFFERENT HOWEVER. SO THE
UNDERLYING THEME TO THE FORECAST IS UNSETTLED. KEPT A DIURNAL
TREND TO THE CONVECTION...BUT IT IS NOTABLE THAT H5 TEMPS REMAIN
BELOW NORMAL (-14 TO -16C RANGE) THROUGH TUESDAY.

HEIGHTS IN GENERAL EXPECTED TO RISE WEDNESDAY...BUT THE GFS IS
BRINGING IN A RATHER POTENT LOOKING SHORTWAVE WED NIGHT FROM THE
OHIO VALLEY. THIS OF COURSE IS FAR ENOUGH OUT TO JUST MAINTAIN A
WATCHFUL EYE.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
UPPER LEVEL TROUGH OF LOW PRESSURE WILL PROVIDE INSTABILITY FOR
AFTERNOON CONVECTION.

MORNING LOW CLOUDS ARE TRANSITIONING INTO A CUMULUS FIELD WITH
BASES RISING TO 050-060 BY 18Z. CONVECTION BEINGS BY 17Z OVER THE
HILLS AND GRADUALLY INCREASES IN COVERAGE AS AFTERNOON CONTINUES.
IMPACTS TO NYC TERMINAL EXPECTED FOR EARLY EVENING PUSH.

KEWR WINDS WILL FAVOR THE 22S...THOUGH WESTERLY FLOW WILL LIMIT
USE OF OVERFLOW RUNWAY 11 (SAY 30-50% OF THE TIME WITH A 10 KT
TAIL WIND BETWEEN 18 AND 23Z).

CURRENT CONVECTION OVER EAST CENTRAL PA DIES OUT WITH NEW
CONVECTION DEVELOPING IN THE LOCAL INSTABILITY. TAFS INCLUDE A
TEMPO GROUP AS CONFIDENCE IS HIGH FOR CONVECTION. WHILE CONVECTION
MAY OCCUR ANYTIME AFTER 18Z AT NYC TERMINALS - HAVE FOCUS TEMPO
FOR MORE LIKELY TIMING. STORM MOTION FROM WEST AT 20-25 KT.

CONVECTION SHOULD DIMINISH AFTER 23Z WITH LOSS OF HEATING.

CEILING IN CONVECTION REMAIN VFR BASED...BUT VSBY DROPS BRIEFLY TO
IFR IN RAIN. HAIL AND WESTERLY WIND GUSTS IN THE CONVECTION
POSSIBLE.

OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...MAINLY VFR.
HOWEVER...PERSISTENT UPPER LOW WILL RESULT IN THE POSSIBILITY OF
AFTERNOON AND EVENING CONVECTION...WHICH COULD RESULT IN SUB VFR
CONDITIONS AT TIMES. THIS SCENARIO IS EXPECTED THROUGH SATURDAY.
WITH HIGH PRESSURE BUILDING FROM THE SOUTH SUNDAY AND MONDAY THE
THREAT OF SHOWERS AND THUNDERSTORMS WILL BE MINIMAL.

&&

.MARINE...
A SERIES OF LOW PRESSURE WAVES WILL PASS NEAR OR THE AREA WATERS
THROUGH THE WEEKEND. WINDS ARE CURRENTLY FROM THE EAST HOWEVER
THEY ARE EXPECTED TO BECOME MORE SOUTHERLY AND REMAIN THAT WAY
THROUGH FRIDAY. WINDS WILL THEN BECOME MORE WESTERLY AND REMAIN IN
PLACE FROM SATURDAY THROUGH MONDAY. WINDS AND WAVES ARE EXPECTED
TO REMAIN BELOW SCA LEVELS...WITH LOCAL INCREASES IN AND NEAR
THUNDERSTORMS.

&&

.HYDROLOGY...
LOCALIZED 0.5 TO 0.75 INCH QPF POSSIBLE TODAY IN THUNDERSTORMS.
WITH PWS SPIKING TO NEAR 1.5 INCHES THIS AFTERNOON...HIGHER
AMOUNTS POSSIBLE IF MORE ORGANIZED STORMS DEVELOP. THE MOST LIKELY
TIMEFRAME FOR THIS IS 22-04Z FROM THE LOWER HUDSON VALLEY EASTWARD
ACROSS INTERIOR SOUTHERN CT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BS
NEAR TERM...MPS
SHORT TERM...BS
LONG TERM...BS
AVIATION...JST
MARINE...BC/MPS
HYDROLOGY...BS
Hazardous weather outlook, Aug 7, 12:53 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1253 PM EDT THU AUG 7 2008

CTZ005>007-009>011-NJZ002>006-011-NYZ067>077-081100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-
1253 PM EDT THU AUG 7 2008

...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...AND WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ008-012-NYZ078>081-081100-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1253 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION UNDER
A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.
SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-081100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1253 PM EDT THU AUG 7 2008

...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...AND WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-081100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1253 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION UNDER
A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.
SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MPS

In the hours before

Special weather statement, Aug 7, 12:54 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1254 PM EDT THU AUG 7 2008

NYZ077-078-080-071745-
NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
1254 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORMS WILL IMPACT EASTERN NASSAU AND WESTERN
SUFFOLK COUNTIES...

AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS OVER EASTERN NASSAU AND WESTERN SUFFOLK COUNTIES. THE
STRONGEST OF THESE WAS NEAR DIX HILLS...OR NEAR COMMACK...AND MOVING
EAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN
Special weather statement, Aug 7, 1:02 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
102 PM EDT THU AUG 7 2008

CTZ005-006-071800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
102 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTERN NEW HAVEN
COUNTIES...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF SHERMAN...AND MOVING SOUTHEAST
AT 4 MPH.

THIS STORM WILL BE...
  6 MILES NORTHEAST OF DANBURY BY 200 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN
Local storm report, Aug 7, 1:47 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
147 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     WATER SPOUT      LLOYD HARBOR            40.92N 73.46W
08/07/2008                   SUFFOLK            NY   LAW ENFORCEMENT

            WATERSPOUT REPORTED OVER LLOYD HARBOR

&&

JM
Special weather statement, Aug 7, 1:52 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
152 PM EDT THU AUG 7 2008

NYZ077-078-080-071845-
NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
152 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORM WILL IMPACT EASTERN NASSAU AND WESTERN SUFFOLK
COUNTIES...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SYOSSET...AND MOVING EAST AT 11 MPH.

THIS STORM WILL BE...
  NEAR PLAINVIEW BY 200 PM.
  NEAR FARMINGDALE BY 205 PM.
  NEAR MELVILLE BY 220 PM.
  NEAR DIX HILLS BY 240 PM.
  NEAR COMMACK BY 245 PM.

PEOPLE IN EASTERN NASSAU AND WESTERN SUFFOLK COUNTIES...INCLUDING
SYOSSET...HICKSVILLE...PLAINVIEW...WOODBURY...FARMINGDALE...
MELVILLE...HUNTINGTON STATION...DIX HILLS...DEER PARK AND COMMACK...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

GOODMAN
Special weather statement, Aug 7, 2:00 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
200 PM EDT THU AUG 7 2008

CTZ006-071845-
NORTHERN NEW HAVEN-
200 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEW HAVEN COUNTY...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTHBURY...MOVING EAST AT 8 MPH.

THIS STORM WILL BE NEAR NAUGATUCK BY 245 PM.

PEOPLE IN NORTHWESTERN NEW HAVEN COUNTY...INCLUDING SOUTHBURY...
NAUGATUCK...BEACON FALLS AND WATERBURY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:14 PM EDTAreal Flood AdvisoryOKXNassau2 hr
Aug 7, 1:23 PM EDTSevere Thunderstorm WarningOKXSuffolk52 min
Aug 7, 1:29 PM EDTFlash Flood WarningOKXSuffolk2 hr
Aug 7, 1:34 PM EDTFlash Flood WarningOKXNassau116 min
Aug 7, 1:40 PM EDTSpecial Marine WarningOKX40 min
Aug 7, 2:08 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk52 min
Aug 7, 3:01 PM EDTSevere Thunderstorm WarningOKXSuffolk16 min
Aug 7, 3:04 PM EDTSpecial Marine WarningOKX14 min
Aug 7, 6:01 PM EDTSpecial Marine WarningOKX59 min
Aug 7, 6:24 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk96 min
Aug 7, 6:36 PM EDTSpecial Marine WarningOKX54 min
Aug 7, 6:58 PM EDTFlash Flood WarningOKXNassau, Suffolk2 hr
Aug 7, 7:14 PM EDTSpecial Marine WarningOKX61 min
Aug 7, 7:29 PM EDTSpecial Marine WarningOKX61 min
Aug 7, 7:43 PM EDTSevere Thunderstorm WarningOKXSuffolk47 min

Nearby

Flash Flood Warnings in New York, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.